Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2006

Flash Flood Warning 82, NWS JSJ

October 19, 2006

NWS JSJ issued this flash flood warning at Oct 19, 2006, 6:10 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2006, 6:10 AM CDT (11:10 UTC)
Expired
Oct 20, 2006, 1:30 AM CDT
In force
19 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 191116
FFWSJU
VIC010-191430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
710 AM AST THU OCT 19 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING...
  FOR THE FOLLOWING ISLAND
  IN THE U.S. VIRGIN ISLANDS
     SAINT CROIX

* UNTIL 1030 AM AST

* AT 710 AM AST...U.S.G.S. RAIN GAUGES AND INFORMATION FROM AN 
OBSERVER INDICATED FLOODING PROBLEMS IN ST. CROIX AS A RESULT OF 
PREVIOUS RAINS AND RAINS LAST NIGHT. A SENSOR IN THAT AREA INDICATED 
2.07 IN THE PAST HOUR...AND AROUND 4.0 INCHES IN THE LAST FOUR 
HOURS. ADDITIONAL AMOUNTS OF AROUND TWO INCHES ARE POSSIBLE. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 1763 6486 1763 6468 1781 6467 1781 6486

$$

RIVERA
1 follow-up statement
000 
WGCA72 TJSJ 191433
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1033 AM AST THU OCT 19 2006

VIC010-191442-
SAINT CROIX-
1033 AM AST THU OCT 19 2006

...THE FLASH FLOOD WARNING EXPIRED AT 1030 AM AST FOR THE FOLLOWING 
ISLAND...

IN THE U.S. VIRGIN ISLANDS
     SAINT CROIX

AT 1027 AM...SATELLITE DATA...SURFACE OBSERVATIONS AND U.S.G.S. 
GAUGES INDICATED THAT MOST OF THE SHOWERS AND THUNDERSTORMS THAT 
WERE AFFECTING SAINT CROIX EARLIER THIS MORNING HAD TEMPORARILY 
WEAKENED OR MOVED AWAY FROM THE AREA. ALSO...MOST OF THE FLOODED 
ROADWAYS AND GUTS HAD RETURNED TO NORMAL. ALTHOUGH A SCATTERED 
SHOWER OR THUNDERSTORM IS STILL POSSIBLE ACROSS THE ISLANDS THROUGH 
1115 AM...NO ADDITIONAL...PERSISTENT HEAVY RAINFALL OR FLOODING IS 
EXPECTED DURING THIS TIME. THEREFORE...THE FLASH FLOOD WARNING WAS 
ALLOWED TO EXPIRE.

HOWEVER...NEW SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED 
TO DEVELOP ACROSS ST CROIX AND OTHER SECTIONS OF THE TERRITORY BY 
EARLY AFTERNOON AND THEN CONTINUE THROUGH EARLY THIS EVENING. THIS 
ADDITIONAL RAINFALL COULD RESULT IN MORE FLASH FLOODING OF GUTS AND 
ROADWAYS AND COULD ALSO PRODUCE LANDSLIDES.  

THEREFORE...ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO MONITOR 
THE WEATHER CLOSELY THROUGH EARLY THIS EVENING AND BE PREPARED FOR 
ACTION SHOULD WEATHER CONDITIONS WARRANT.

PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION 
ON THIS WEATHER SITUATION.

LAT...LON 1763 6486 1763 6468 1781 6467 1781 6486

$$

BCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 3:46 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Oct 19, 3:46 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
446 AM AST THU OCT 19 2006

.DISCUSSION...QUICKSCAT DATA LAST NIGHT INDICATED THE LOW
PRESSURE CENTER THAT HAVE LINGERED SINCE SEVERAL DAYS AGO...JUST
NORTH OF PUERTO RICO. THIS WAS IN GOOD AGREEMENT TO THE GFS40
SOLUTION NEAR THAT TIME. THE 200MB STREAMLINES/WINDS ANALYSIS
CONTINUED TO SHOW AN UPPER LEVEL TROUGH NORTHEAST OF THE ISLANDS.
225MB-100MB SATELLITE DERIVED WINDS ALSO SHOWED SPEED CONVERGENCE
TO THE WEST OF THE TROUGH CENTER AND ACTIVE WEATHER IN THE
VICINITY OF THE U.S.V.I....THE NORTHERN LEEWARD ISLANDS AND OVER
THE ATLANTIC WATERS.

THE PERSISTENT LOW PRESSURE NORTH OF PUERTO RICO WILL CONTINUE IN
THE VICINITY WITH A TREND TO SLOWLY MOVE AWAY OF THE LOCAL AREA
LATE FRIDAY OR SATURDAY. WHILE THIS HAPPENS...STRONG DIFLUENCE ALOFT
WILL RESULT IN ACTIVE WEATHER OVER THE ATLANTIC AND IN THE
VICINITY OF THE U.S.V.I. LATEST GUIDANCE SUGGEST THAT A SIMILAR
SCENARIO WILL PERSIST UNTIL FRIDAY OR EARLY SATURDAY WHEN THE
SURFACE LOW NORTH OF PUERTO RICO IS EXPECTED TO EXIT TO THE
NORTH...AWAY OF THE AREA. ALL THIS WILL RESULT IN A LOW LEVEL SOUTH
FLOW WHICH MAY INDUCE AFTERNOON PRECIPITATION IN THE
NORTH...NORTHEAST AND EAST SECTIONS OF THE ISLANDS TODAY AND FRIDAY.

&&

.SYNOPSIS...LOW PRESSURE AT THE SURFACE JUST NORTH OF SAN JUAN
AND A TROUGH ALOFT EXTENDING NORTHEAST INTO THE ATLANTIC WILL KEEP
UNSETTLED WEATHER OVER THE LOCAL AREA WITH ACTIVITY FOCUSING OVER
THE WATERS SURROUNDING THE U.S. VIRGIN ISLANDS THROUGH THURSDAY
AND POSSIBLY INTO FRIDAY AND SATURDAY. ACTIVE WEATHER WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WILL CONTINUE
ACROSS PARTS OF THE REGIONAL WATERS THROUGH AT LEAST FRIDAY

&&

.MARINE...UNSETTLED WEATHER OVER THE EASTERN WATERS AND THE
ATLANTIC WATERS CAN PRODUCE DANGEROUS MARINE CONDITIONS WITH
ROUGH SEAS IN THE VICINITY OF THE SHOWERS AND FREQUENT LIGHTNING
WHICH MAY BE INTENSE.

&&

.AVIATION...PERIODS OF LOW CEILING AND REDUCED VISIBILITIES WITH
SCATTERED TO NUMEROUS SHOWERS ARE POSSIBLE TODAY MAINLY FOR THE
NORTH AND EAST SECTIONS OF PUERTO RICO AND OVER THE U.S. VIRGIN
ISLANDS.

&&

.HYDROLOGY...ADDITIONAL RAINFALL EXPECTED TODAY MAY AGAIN RESULT
IN FLOODING PROBLEMS ACROSS THE SAN JUAN METROPOLITAN AREA AND
SOME RIVERS GETTING OUT OF THE BANKS.

&&

.CLIMATE...CURRENT MONTH HAS BEEN A RAINY ONE IN SAN JUAN. MONTH TO
DATE 8.27 INCHES OF RAIN HAVE BEEN MEASURED. THIS IS 5.42 INCHES
ABOVE THE NORMAL VALUE OF 2.85. YEAR TO DATE...12.45 INCHES OF
RAIN ABOVE THE NORMAL VALUE HAVE BEEN MEASURED AT THE LMM
INTERNATIONAL AIRPORT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  78  90  78 /  70  40  50  40
STT  87  79  87  79 /  70  70  70  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

11
Hazardous weather outlook, Oct 19, 5:30 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST THU OCT 19 2006

PRZ001>013-AMZ710>750-201000-
630 AM AST THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS
THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED
MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER
CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA.
LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND SMALL
STREAM FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THE LOW WILL START TO MOVE FROM THE LOCAL
AREA ON FRIDAY. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER
WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND
THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED
AREAS OF HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

VIZ001-002-AMZ710>730-201000-
630 AM AST THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS
THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED
MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER
CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA.
LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND GUT
FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THE LOW WILL START TO MOVE FROM THE LOCAL
AREA ON FRIDAY. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER
WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND
THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED
AREAS OF HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 10:34 AM CDTFlash Flood WatchJSJ9 hr

Nearby

Flash Flood Warnings in U.S. Virgin Islands, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.